MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Hematoma (1884); Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the dissection, pericardial effusion, atrial fibrillation, and hematoma could not be determined based on the information available.There was no report of any device malfunction.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
Two shockwave c2+ coronary intravascular lithotripsy catheters were successfully used to treat lesions in the coronary arteries.This report is for the first catheter reported (refer to mdr 3015053858-2024-00052 for the second catheter).The first c2+ catheter was used to treat a lesion in the right coronary artery (rca) and successfully delivered 60 pulses.The second c2+ catheter was used to treat a lesion in the left anterior descending artery (lad) and successfully delivered 20 pulses.There were no device malfunctions reported for either catheter.After the procedure was performed on (b)(6) 2024, the patient was found to have type a aortic dissection after complaints of chest pain.The patient was then treated with iv esmolol and tight blood pressure control.The patient was admitted to continue observation.0n (b)(6) 2024, a few weeks after the initial procedure was performed, the patient presented to the emergency department (ed) with chest pain.The patient converted into atrial fibrillation with rapid ventricular response (rvr).The patient was then placed on ditiazem and converted back to normal sinus rhythm.Additionally, on that same day, a computed tomography angiography (cta) scan was completed and a moderate to large pericardial effusion was noted.The patient was transferred and admitted.Pericardiocentesis with drain placement was performed.The patient felt much improved and was discharged on (b)(6) 2024.On (b)(6) 2024, the patient presented again to the emergency department (ed) with chest pain.The patient converted into atrial fibrillation with rapid ventricular response (rvr).The patient was then placed on ditiazem and converted back into normal sinus rhythm.On that same day, a cta scan and transthoracic echocardiogram (tte) scan were completed.Moderate to large pericardial effusion and hematoma were noted.The patient was then transferred and admitted.Pericardial window procedure was performed, and the patient was given medication.The patient felt improvement and was discharged on (b)(6) 2024.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19397697
Report Number3015053858-2024-00051
Device Sequence Number20595369
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)250831(10)01A230811A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number01A230811A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX FRONTIER DRUG ELUTING STENT (DES) - MEDTRONIC.; ONYX FRONTIER DRUG ELUTING STENT (DES) - MEDTRONIC.; ONYX FRONTIER DRUG ELUTING STENT (DES) - MEDTRONIC.; POST-STENT DILATATION BALLOON -UNKNOWN MANFACTURER.; POST-STENT DILATATION BALLOON -UNKNOWN MANFACTURER.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite